Alert archive / California / High Wind Watches in 2014

High Wind Watch 1, NWS San Francisco Bay Area, CA

February 27, 20147 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Feb 27, 2014, 3:36 AM PST for 7 counties in California. It took effect at Feb 28, 2014, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2014, 3:36 AM PST (11:36 UTC)
In effect from
Feb 28, 2014, 1:00 AM PST
Expired
Feb 27, 2014, 11:58 AM PST
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 19 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2014-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2014-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS76 KMTR 271136
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
336 AM PST THU FEB 27 2014

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED ALONG THE
COASTLINE AND ACROSS THE HIGHER TERRAIN LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

.ANOTHER STORM SYSTEM APPROACHING CALIFORNIA WILL PRODUCE STRONG
WINDS...ESPECIALLY ALONG THE COAST AND HIGHER TERRAIN. 

CAZ505-507-509-511-512-517-518-529-530-272200-
/O.NEW.KMTR.HW.A.0001.140228T0900Z-140301T1200Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
336 AM PST THU FEB 27 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT FOR THE COAST AND THE HIGHER TERRAIN OF THE SAN
FRANCISCO AND MONTEREY BAY AREAS...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT
THROUGH LATE FRIDAY NIGHT. 

* TIMING: FROM 1 AM FRIDAY MORNING THROUGH 4 AM SATURDAY MORNING.

* WINDS: SOUTHEAST WINDS 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH.

* IMPACTS: STRONG WINDS CAN TOPPLE TREES AND POWER LINES. GUSTY
  WINDS CAN ALSO MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$
1 follow-up statement
026 
WWUS76 KMTR 271958
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1158 AM PST THU FEB 27 2014

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED ALONG THE
COASTLINE AND THROUGH THE EAST BAY HILLS AS WELL AS NORTHERN
SALINAS VALLEY LATER TONIGHT INTO FRIDAY MORNING...

CAZ507-518-272100-
/O.CAN.KMTR.HW.A.0001.140228T0900Z-140301T1200Z/
NORTH BAY MOUNTAINS-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
1158 AM PST THU FEB 27 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
CANCELLED THE HIGH WIND WATCH. 

* WINDS: SOUTHERLY WIND GUSTS TO 35 MPH WILL BE POSSIBLE LATE
  TONIGHT INTO FRIDAY MORNING.

$$

CAZ505-509-511-512-517-529-530-281200-
/O.UPG.KMTR.HW.A.0001.140228T0900Z-140301T1200Z/
/O.NEW.KMTR.WI.Y.0002.140228T0600Z-140228T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1158 AM PST THU FEB 27 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: FROM 10 PM TONIGHT THROUGH 10 AM FRIDAY MORNING.

* WINDS: SOUTH WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  OCCASIONAL GUSTS TO 55 MPH WILL BE POSSIBLE...ESPECIALLY RIGHT
  ALONG THE COAST.

* IMPACTS: STRONG WINDS IN COMBINATION WITH ALREADY SATURATED
  GROUNDS WILL LIKELY TOPPLE TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ006-528-281200-
/O.NEW.KMTR.WI.Y.0002.140228T0600Z-140228T1800Z/
SAN FRANCISCO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
1158 AM PST THU FEB 27 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST FRIDAY. 

* TIMING: FROM 10 PM TONIGHT THROUGH 10 AM FRIDAY MORNING.

* WINDS: SOUTH WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  OCCASIONAL GUSTS TO 55 MPH WILL BE POSSIBLE...ESPECIALLY RIGHT
  ALONG THE COAST.

* IMPACTS: STRONG WINDS IN COMBINATION WITH ALREADY SATURATED
  GROUNDS WILL LIKELY TOPPLE TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Feb 27, 3:06 AM PST, 30 minutes earlier.

Area forecast discussion, Feb 27, 3:06 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
306 AM PST THU FEB 27 2014

.SYNOPSIS...ANOTHER STRONGER STORM WILL AFFECT THE AREA LATER
TONIGHT AND FRIDAY BRINGING STRONG WINDS AND PERIODS OF RAIN.
SHOWERS WILL TAPER OFF ON SATURDAY. AN ACTIVE WEATHER PATTERN WILL
KEEP SHOWER CHANCES IN THE FORECAST OFF AND ON THROUGH NEXT WEEK.

&&

.DISCUSSION...AS OF 3:06 AM PST THURSDAY...THE RADAR SCOPE SHOWS A
DECREASING TREND OF SHOWERS AS YESTERDAY'S FRONT CONTINUES TO MOVE
TO THE EAST. THERE CONTINUE TO BE A FEW LIGHTNING STRIKES DETECTED
OVER NORTHERN CALIFORNIA...THE MOST RECENT STRIKE NEAR HOLLISTER
AT 1:30 AM. SHOWERS ARE EXPECTED TO DIMINISH THIS MORNING. AN UPPER
LOW WILL PUSH INTO SOUTHERN OREGON THIS MORNING...AND AS THIS
MOVES EAST...A CHANCE OF RAIN IS POSSIBLE ACROSS THE NORTH BAY
THIS MORNING. THE REST OF THE DISTRICT SHOULD SEE A BREAK IN THE
WEATHER THROUGH MOST OF THE DAY.

THE NEXT SYSTEM DUE TO AFFECT THE STATE IS CURRENTLY LOCATED ABOUT
900 MILES WEST OF SAN FRANCISCO...STEMMING FROM AN UPPER LOW
CENTER NEAR 43N/148W. THIS SYSTEM IS PROGGED TO APPROACH THE COAST
TODAY...SPLITTING FROM THE PARENT LOW AND FORMING INTO A DEEP LOW
CENTER WEST OF CALIFORNIA THIS AFTERNOON. AS THIS SYSTEM NEARS THE
COAST TONIGHT...SOUTHERLY WINDS WILL REALLY RAMP UP OVER THE
COASTAL WATERS THEN SPREAD INLAND FRIDAY MORNING. GALE WARNINGS
ARE POSTED FOR THE WATERS FOR EARLY FRIDAY MORNING...AND A HIGH
WIND WATCH IS IN EFFECT FOR FRIDAY MORNING THROUGH EARLY SATURDAY
MORNING FOR COASTAL AND MOUNTAIN AREAS IN THE DISTRICT. THESE
WINDS COULD BE STRONGER THAN THE WINDS TODAY AND MORE WIDESPREAD
SO THERE IS A THREAT OF MORE DOWNED TREES AND POWER LINES.

RAIN FROM THIS SYSTEM IS EXPECTED TO REACH THE CENTRAL COAST SOMETIME
AFTER MIDNIGHT THEN SPREAD NORTH AND EAST ACROSS THE DISTRICT. THE
HEAVIEST RAIN WILL BE ACROSS THE COASTAL MOUNTAINS WHILE RAIN SHADOW
EFFECTS WILL LIMIT RAINFALL AMOUNTS OVER THE VALLEYS ESPECIALLY IN
THE SALINAS AND SANTA CLARA VALLEYS. THE MAIN RAIN BAND WILL MOVE
THROUGH THE AREA FRIDAY NIGHT AND RAIN WILL TURN TO SCATTERED
SHOWERS. RAIN COULD BE LOCALLY HEAVY IN THE SANTA LUCIA MOUNTAINS
FRIDAY NIGHT AND SATURDAY AS THE LOW MOVES INLAND. THE MAIN DYNAMICS ARE
EXPECTED TO BE IN SOUTHERN CALIFORNIA BUT THUNDERSTORMS REMAIN A
POSSIBILITY.

ADDITIONAL RAINFALL AMOUNTS WILL BE ONE-HALF TO ONE INCH IN THE
VALLEYS AND 1-4 INCHES IN THE MOUNTAINS WITH GREATEST AMOUNTS IN
THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS.

SHOWER ACTIVITY WILL END SATURDAY NIGHT AND DRY CONDITIONS ARE
EXPECTED SUNDAY. THERE ARE SOME DIFFERENCES AMONGST THE MEDIUM
RANGE MODEL SOLUTIONS...BUT THE UPSHOT IS THAT THE WEATHER COULD
REMAIN UNSETTLED FOR MOST OF THE DISTRICT AT TIMES NEXT WEEK.

&&

.AVIATION...AS OF 10:00 PM PST WEDNESDAY...FOR 06Z TAFS. REGION IS
ON BACKSIDE OF FRONT NOW WITH SCATTERED SHOWERS OVERNIGHT. WINDS
HAVE TURNED MORE SOUTHERLY AND MAY EVEN GO SLIGHTLY SOUTHWEST
OVERNIGHT. STRONGEST WINDS OCCURRING AT ISSUANCE TIME AND SHOULD
EASE OVERNIGHT. LINGERING SHOWERS THROUGH ABOUT 18Z BUT THEN A
GENERAL CLEARING TREND FORECAST THURSDAY AFTERNOON BUT WITH
PERSISTENT SOUTH/SOUTHEAST FLOW AHEAD OF NEXT WARM FRONT. SYSTEM
APPEARS TO BE COMING IN SLIGHTLY FASTER AND NOW EXPECT RAIN TO
ARRIVE IN MONTEREY BAY REGION BY AROUND 06Z FRIDAY AND THEN BAY
AREA BY 09Z FRIDAY. SYSTEM IS STRONG WITH VERY LOW SURFACE
PRESSURE...WINDS WILL BE A PROBLEM INTO FRIDAY.

VICINITY OF KSFO...SOUTH WINDS OVERNIGHT WITH DECREASING SHOWERS.
EXPECT SOUTH WINDS TO START THE DAY THURSDAY WITH MOST SHOWERS
ENDING BY 18Z. SOUTHEAST WINDS WILL CONTINUE THE NEXT 24 HOURS AS
NEXT WARM FRONT ARRIVES LATER THURSDAY NIGHT WITH ANOTHER ROUND OF RAIN.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO

MONTEREY BAY AREA TERMINALS...SHOWERS AND SOUTHERLY WINDS
OVERNIGHT WITH SHOWERS DECREASING BY LATE MORNING. SOUTH FLOW
CONTINUES THURSDAY WITH NEXT FRONT BRINGING RAIN BEFORE 06Z FRIDAY TO
MONTEREY BAY REGION.

&&

.MARINE...AS OF 10 PM WEDNESDAY. WINDS ARE FINALLY EASING OVER THE
COASTAL WATERS BEHIND TODAY'S SYSTEM. IN GENERAL SOUTHERLY FLOW WAS
SLIGHTLY STRONGER THAN MODELS HAD DEPICTED. CURRENT ROUND OF SMALL
CRAFTS WILL EXPIRE BY 3 AM EARLY THURSDAY MORNING. NEXT FRONT IS
QUICKLY APPROACHING AND ANOTHER ROUND OF SMALL CRAFTS WILL GO UP
BY THURSDAY NIGHT FOR INCREASING SOUTH WINDS. GALE WATCHES POSTED
FOR THE SOUTHERN WATERS AS WELL. WILL NEED TO EVEN CONSIDER STORM
WATCHES AND/OR WARNINGS. LATEST NAM MODEL HAS SURFACE LOW AT 975
MB AS IT PASSES 35 NORTH/130 WEST...THIS IS A VERY LOW PRESSURE
FOR THIS LATITUDE. SURFACE LOW WILL SLOWLY FILL BUT STILL BE BELOW
1000 MB AS IT REACHES THE BIG SUR COAST EARLY SATURDAY MORNING.
MARINERS SHOULD STAY ABREAST OF THE FORECAST.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE UNTIL 3 AM
             SCA...SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE UNTIL 3 AM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 3 AM
             SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 3 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 AM
             SCA...PT ARENA TO PT REYES 10-60 NM UNTIL 3 AM
             SCA...PT REYES TO PIGEON PT 10-60 NM UNTIL 3 AM
             SCA...PIGEON PT TO PT PINOS 10-60 NM UNTIL 3 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 3 AM
             SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 4 PM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 4 PM
             SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 AM

&&

PUBLIC FORECAST: SIMS
AVIATION: RWW
MARINE: RWW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Feb 26, 1:00 PM PST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
100 PM PST WED FEB 26 2014

CAZ505-509-529-530-271500-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
100 PM PST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

GUSTY WINDS THIS EVENING WILL REACH 50 MPH AT TIMES ALONG THE
COAST. THIS WILL PRODUCE SOME DAMAGE FOR TREES AND POWERLINES AS
WELL AS HAZARDOUS DRIVING CONDITIONS NEAR THE COAST. A WIND
ADVISORY IS IN EFFECT UNTIL SHORTLY AFTER MIDNIGHT TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE BAY AREA THIS
EVENING AND TONIGHT. A FEW STORMS COULD BE STRONG. GUSTY WINDS AND SMALL
HAIL WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA AGAIN ON
FRIDAY. PERIODS OF HEAVY RAIN MAY PRODUCE MINOR URBAN AND SMALL STREAM
FLOODING IN LOW LYING AREAS...ESPECIALLY ON FRIDAY AND FRIDAY
EVENING WHEN RAINFALL IS EXPECTED TO BE HEAVIEST. IN
ADDITION...LOCALLY STRONG AND GUSTY WINDS MAY RESULT IN DOWNED
TREES AND POWER LINES...RESULTING IN POWER OUTAGES. WINDS WILL BE
STRONGEST ON THE COAST AND IN THE HIGH TERRAIN WHERE GUSTS OF OVER
45 MPH WILL OCCUR.

THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE WEATHER SYSTEM ON
FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-511-512-517-518-271500-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
100 PM PST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

GUSTY WINDS OF 35-40 MPH THIS AFTERNOON AND EVENING WILL BE
POSSIBLE ESPECIALLY IN THE HIGH TERRAIN. THIS MAY CAUSE ISOLATED
DAMAGE TO TREES...ESPECIALLY THOSE THAT ARE DROUGHT STRESSED OR DEAD.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE BAY AREA THIS
EVENING AND TONIGHT. A FEW STORMS COULD BE STRONG. GUSTY WINDS...SMALL
HAIL WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA AGAIN ON
FRIDAY. PERIODS OF HEAVY RAIN MAY PRODUCE MINOR URBAN AND SMALL STREAM
FLOODING IN LOW LYING AREAS...ESPECIALLY ON FRIDAY AND FRIDAY
EVENING WHEN RAINFALL IS EXPECTED TO BE HEAVIEST. IN
ADDITION...LOCALLY STRONG AND GUSTY WINDS MAY RESULT IN DOWNED
TREES AND POWER LINES...RESULTING IN POWER OUTAGES. WINDS WILL BE
STRONGEST ON THE COAST AND IN THE HIGH TERRAIN WHERE GUSTS OF OVER
45 MPH WILL OCCUR.

THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE WEATHER SYSTEM ON
FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-506-508-510-513-516-528-271500-
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
100 PM PST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE BAY AREA THIS
EVENING AND TONIGHT. A FEW STORMS COULD BE STRONG. GUSTY WINDS...SMALL
HAIL WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA AGAIN ON
FRIDAY. PERIODS OF HEAVY RAIN MAY PRODUCE MINOR URBAN AND SMALL STREAM
FLOODING IN LOW LYING AREAS...ESPECIALLY ON FRIDAY AND FRIDAY
EVENING WHEN RAINFALL IS EXPECTED TO BE HEAVIEST. IN
ADDITION...LOCALLY STRONG AND GUSTY WINDS MAY RESULT IN DOWNED
TREES AND POWER LINES...RESULTING IN POWER OUTAGES. WINDS WILL BE
STRONGEST ON THE COAST AND IN THE HIGH TERRAIN WHERE GUSTS OF OVER
45 MPH WILL OCCUR.

THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE WEATHER SYSTEM ON
FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:43 AM PSTGale WarningMTR55 hr
Feb 27, 11:58 AM PSTWind AdvisoryMTRMarin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara and 2 more22 hr
Feb 27, 12:11 PM PSTHigh Surf AdvisoryMTRMonterey, San Mateo, Santa Cruz51 hr
Feb 27, 12:24 PM PSTFlash Flood WatchMTRMonterey46 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.